Alert archive / California / Wind Advisories in 2017

Wind Advisory 9, NWS Hanford, CA

February 15, 2017

NWS Hanford, CA issued this wind advisory at Feb 15, 2017, 1:16 PM PST. It took effect at Feb 17, 2017, 7:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2017, 1:16 PM PST (21:16 UTC)
In effect from
Feb 17, 2017, 7:00 AM PST
Expired
Feb 17, 2017, 10:00 PM PST
In force
15 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

736 
WWUS76 KHNX 152116
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
116 PM PST Wed Feb 15 2017

CAZ089-160530-
/O.NEW.KHNX.WI.Y.0009.170217T1500Z-170218T0600Z/
West Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, and Mendota
116 PM PST Wed Feb 15 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY...

The National Weather Service in Hanford has issued a Wind
Advisory...which is in effect from 7 AM to 10 PM PST Friday.

* WINDS...South 20 to 30 mph with gusts up to 45 mph, especially
  along and west of Interstate 5.

* TIMING...Friday morning through Friday evening, with the
  strongest winds expected during the afternoon and early
  evening hours.

* IMPACTS...Expect gusty winds to blow around unsecured objects.
  Tree limbs could be blown down, and power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ091-092-095-160530-
/O.NEW.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
Including the cities of Hanford, Lemoore, Avenal, Corcoran, 
Bakersfield, Visalia, Tehachapi, and Lake Isabella
116 PM PST Wed Feb 15 2017

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Hanford has issued a High Wind
Watch...which is in effect from Friday morning through Friday
evening.

* WINDS...South 35 to 45 mph with gusts to 70 mph, especially
  through the Grapevine along Interstate 5. Otherwise, south winds
  20 to 30 mph with gusts around 50 mph are possible, including
  around Taft and locations along the west side of the San Joaquin
  Valley. Gusts to around 40 mph are possible in Bakersfield and the
  south end of the San Joaquin Valley.

* TIMING...Beginning Friday morning and continuing through Friday
  evening. The strongest winds are expected mainly during the
  afternoon into the early evening hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. In addition, travel
  may be difficult for high profile vehicles and due to blowing
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

BSO
9 follow-up statements
292 
WWUS76 KHNX 160514
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
914 PM PST Wed Feb 15 2017

CAZ089-161315-
/O.CON.KHNX.WI.Y.0009.170217T1500Z-170218T0600Z/
West Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, and Mendota
914 PM PST Wed Feb 15 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST
FRIDAY...

* WINDS...South 20 to 30 mph with gusts up to 45 mph, especially 
  along and west of Interstate 5.

* TIMING...Friday morning through Friday evening, with the 
  strongest winds expected during the afternoon and early 
  evening hours.

* IMPACTS...Expect gusty winds to blow around unsecured objects. 
  Tree limbs could be blown down, and power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ091-092-095-161315-
/O.CON.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
Including the cities of Hanford, Lemoore, Avenal, Corcoran, 
Bakersfield, Visalia, Tehachapi, and Lake Isabella
914 PM PST Wed Feb 15 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS...South 35 to 45 mph with gusts to 70 mph, especially 
  through the Grapevine along Interstate 5. Otherwise, south 
  winds 20 to 30 mph with gusts around 50 mph are possible, 
  including around Taft and locations along the west side of the 
  San Joaquin Valley. Gusts to around 40 mph are possible in 
  Bakersfield and the south end of the San Joaquin Valley.

* TIMING...Beginning Friday morning and continuing through 
  Friday evening. The strongest winds are expected mainly during 
  the afternoon into the early evening hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. In addition, 
  travel may be difficult for high profile vehicles and due to 
  blowing debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
002 
WWUS76 KHNX 161229
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
429 AM PST Thu Feb 16 2017

CAZ090-162100-
/O.EXA.KHNX.WI.Y.0009.170217T1500Z-170218T0600Z/
East Central San Joaquin Valley-
Including the city of Fresno
429 AM PST Thu Feb 16 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY...

The National Weather Service in Hanford has issued a Wind
Advisory...which is in effect from 7 AM to 10 PM PST Friday.

* WINDS...Southeast 20 to 30 mph with gusts up to 45 mph.

* TIMING...Friday morning through Friday evening, with the 
  strongest winds expected during the afternoon and early 
  evening hours.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ089-162100-
/O.CON.KHNX.WI.Y.0009.170217T1500Z-170218T0600Z/
West Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, and Mendota
429 AM PST Thu Feb 16 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST
FRIDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 45 mph.

* TIMING...Friday morning through Friday evening, with the 
  strongest winds expected during the afternoon and early 
  evening hours.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ091-092-095-162100-
/O.CON.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
Including the cities of Hanford, Lemoore, Avenal, Corcoran, 
Bakersfield, Visalia, Tehachapi, and Lake Isabella
429 AM PST Thu Feb 16 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS...Southeast 35 to 45 mph with gusts to 70 mph, especially
  through the Grapevine along Interstate 5. Otherwise, southeast
  winds 20 to 30 mph with gusts around 50 mph are possible,
  including around Taft and locations along the west side of the
  south San Joaquin Valley. Gusts to around 40 mph are possible in
  Bakersfield and the south end of the San Joaquin Valley.

* TIMING...Beginning Friday morning and continuing through 
  Friday evening. The strongest winds are expected mainly during 
  the afternoon into the early evening hours.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. In addition, 
  travel may be difficult for high profile vehicles and due to 
  blowing debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

DS
157 
WWUS76 KHNX 162053
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1253 PM PST Thu Feb 16 2017

CAZ089-090-170515-
/O.CON.KHNX.WI.Y.0009.170217T1500Z-170218T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, and Fresno
1253 PM PST Thu Feb 16 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST
FRIDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 45 mph.

* TIMING...Friday morning through Friday evening, with the 
  strongest winds expected during the afternoon and early 
  evening hours.

* IMPACTS...Strong winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 
  Gusty winds can make driving difficult, especially for high 
  profile vehicles, such as campers and trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ091-092-095-170515-
/O.CON.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-
Including the cities of Hanford, Lemoore, Avenal, Corcoran, 
Bakersfield, Visalia, Tehachapi, and Lake Isabella
1253 PM PST Thu Feb 16 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS...Southeast 35 to 45 mph with gusts to 70 mph, 
  especially through the Grapevine along Interstate 5. 
  Otherwise, southeast winds 20 to 30 mph with gusts around 50 
  mph are possible, including around Taft and locations along 
  the west side of the south San Joaquin Valley. Gusts to around 
  40 mph are possible in Bakersfield and the south end of the 
  San Joaquin Valley.

* TIMING...Beginning Friday morning and continuing through 
  Friday evening. The strongest winds are expected mainly during 
  the afternoon into the early evening hours.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. In addition, 
  travel may be difficult for high profile vehicles and due to 
  blowing debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
981 
WWUS76 KHNX 162319
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
319 PM PST Thu Feb 16 2017

CAZ095-170730-
/O.UPG.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/
/O.NEW.KHNX.HW.W.0001.170217T1500Z-170218T0300Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
319 PM PST Thu Feb 16 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

The National Weather Service in Hanford has issued a High Wind
Warning...which is in effect from 7 AM to 7 PM PST Friday. The
High Wind Watch is no longer in effect.

* WINDS...Southeast 35 to 45 mph with gusts up to 75 mph.

* TIMING...Beginning Friday morning and continuing through Friday
  evening. The strongest damaging winds are expected mainly along
  and West of the Grapevine pass and over the ridges of the
  Tehachapi Mountains towards the Mount Pinos area.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ091-092-170730-
/O.UPG.KHNX.HW.A.0001.170217T1500Z-170218T0600Z/
/O.EXB.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Hanford, Lemoore, Avenal, Corcoran, 
Bakersfield, and Visalia
319 PM PST Thu Feb 16 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

The National Weather Service in Hanford has issued a Wind
Advisory...which is in effect from 7 AM to 7 PM PST Friday. The
High Wind Watch is no longer in effect.

* WINDS...Southeast 20 to 30 mph with gusts up to 50 mph.

* TIMING...Beginning Friday morning and continuing through Friday
  evening. The strongest winds are expected towards the West side
  of the San Joaquin Valley below mountain passes and higher
  ridges.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ089-090-170730-
/O.EXT.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, and Fresno
319 PM PST Thu Feb 16 2017

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

* WINDS...Southeast 25 to 35 mph with gusts up to 50 mph.

* TIMING...Beginning Friday morning and continuing through Friday
  evening. The strongest winds are expected towards the Merced
  area and the West side of the San Joaquin Valley and higher ridges.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

mv
235 
WWUS76 KHNX 170709
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1109 PM PST Thu Feb 16 2017

CAZ095-171500-
/O.CON.KHNX.HW.W.0001.170217T1500Z-170218T0300Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1109 PM PST Thu Feb 16 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST
FRIDAY...

* WINDS...Southeast 35 to 45 mph with gusts up to 75 mph.

* TIMING...Beginning Friday morning and continuing through 
  Friday evening. The strongest damaging winds are expected 
  mainly along and West of the Grapevine pass and over the 
  ridges of the Tehachapi Mountains towards the Mount Pinos area.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult... especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>092-171500-
/O.CON.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
1109 PM PST Thu Feb 16 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

* WINDS...Southeast 25 to 35 mph with gusts up to 50 mph.

* TIMING...Beginning Friday morning and continuing through 
  Friday evening. The strongest winds are expected towards the 
  Merced area and the West side of the San Joaquin Valley and 
  higher ridges.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
613 
WWUS76 KHNX 171439
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
639 AM PST Fri Feb 17 2017

CAZ095-172245-
/O.CON.KHNX.HW.W.0001.170217T1500Z-170218T0300Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
639 AM PST Fri Feb 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WINDS...Southeast 40 to 50 mph with gusts up to 75 mph.
  Occasional gusts over 90 mph will be possible...especially near
  the Grapevine.

* TIMING...through this evening. The strongest winds will occur
  this morning into the early afternoon hours. The strongest 
  damaging winds are expected mainly along and West of the 
  Grapevine pass and over the ridges of the Tehachapi Mountains 
  towards the Mount Pinos area.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be dangerous...
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>092-172245-
/O.CON.KHNX.WI.Y.0009.170217T1500Z-170218T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
639 AM PST Fri Feb 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Southeast 25 to 35 mph with gusts up to 55 mph.

* TIMING...through this evening. The strongest winds will occur
  this morning into the early afternoon hours. The strongest winds
  are expected over the north and west side of the San Joaquin 
  Valley as well as the foothills from Madera county northward.

* IMPACTS...Gusty winds will blow around unsecured objects. Downed
  trees and power lines will be possible and may result in power
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
704 
WWUS76 KHNX 172237
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
237 PM PST Fri Feb 17 2017

CAZ095-180300-
/O.CON.KHNX.HW.W.0001.000000T0000Z-170218T0300Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
237 PM PST Fri Feb 17 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WINDS...Southeast 40 to 50 mph with gusts to 80 mph. Occasional
  gusts over 100 mph will be possible...especially near the Grapevine.

* TIMING...through this evening. The strongest damaging winds are
  expected mainly along and West of the Grapevine pass and over the
  ridges of the Tehachapi Mountains towards the Mount Pinos area.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be
  dangerous...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>092-180300-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-170218T0300Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
237 PM PST Fri Feb 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Southeast 20 to 35 mph with gusts up to 55 mph.

* TIMING...through this evening. The strongest winds are expected
  over the north and west side of the San Joaquin Valley as well 
  as the foothills from Madera county northward.

* IMPACTS...Gusty winds will blow around unsecured objects. Downed
  trees and power lines will be possible and may result in power
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DCH
681 
WWUS76 KHNX 180258
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
658 PM PST Fri Feb 17 2017

CAZ095-180600-
/O.EXT.KHNX.HW.W.0001.000000T0000Z-170218T0600Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
658 PM PST Fri Feb 17 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...Southeast 25 to 35 mph with gusts up to 60 mph.

* TIMING...through this evening. The strongest damaging winds 
  are expected mainly along and West of the Grapevine pass and 
  over the ridges of the Tehachapi Mountains towards the Mount 
  Pinos area.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>092-180600-
/O.EXT.KHNX.WI.Y.0009.000000T0000Z-170218T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
658 PM PST Fri Feb 17 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...through this evening. The strongest winds are 
  expected over the north and west side of the San Joaquin 
  Valley as well as the foothills from Madera county northward.

* IMPACTS...Gusty winds will blow around unsecured objects. Downed
  trees and power lines will be possible and may result in power
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DS
492 
WWUS76 KHNX 180558
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
958 PM PST Fri Feb 17 2017

CAZ095-180700-
/O.EXP.KHNX.HW.W.0001.000000T0000Z-170218T0600Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
958 PM PST Fri Feb 17 2017

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have decreased significantly across the impacted area and 
the High Wind Warning which was in effect for the Kern County 
Mountains has been allowed to expire. However, wind gusts near 45 
mph will still be possible near the Grapevine along Interstate 5 
for the next few hours.

$$

CAZ089>092-180700-
/O.EXP.KHNX.WI.Y.0009.000000T0000Z-170218T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
958 PM PST Fri Feb 17 2017

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have diminished below advisory criteria and are expected to
continue to decreasing overnight. Therefore the Wind Advisory 
which was in effect for the central and south San Joaquin Valley 
has been allowed to expire.

$$

DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:21 AM PST, 9 hours 55 minutes earlier.

Area forecast discussion, Feb 15, 3:21 AM PST, 9 hours 55 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
321 AM PST Wed Feb 15 2017

.SYNOPSIS...
High pressure will bring dry weather and mild afternoon
temperatures to the district today with night and morning fog in
the San Joaquin Valley. A series of storm systems will bring wet
weather to central California Thursday through early next week.

&&

.DISCUSSION...
The upper ridge axis is centered over central California this
morning with some high level clouds spilling into the ridge. These
clouds so far are limiting fog development, but still expect to
see some dense fog in the San Joaquin Valley toward sunrise and
lasting through mid morning. Otherwise, expect mild temperatures
across the region again today.

The ridge will shift east tonight as the first in a series of
storm systems approaches from the northwest. Precipitation with
this system will move into the CWA Thursday morning and move
southward through the afternoon. This system moves through rapidly
with only a few showers left Thursday evening. Precipitation
amounts with this feature will be relatively light, ranging from
just a few hundredths in Kern County to as much as a quarter of an
inch in the San Joaquin Valley from Fresno County northward. Rain
amounts will be a little higher in the foothills and higher
elevations of the Sierra Thursday; generally between two tenths of
an inch and a half inch. One to six inches of snow could fall in
the Sierra above 7000 feet by Thursday evening.

A second system quickly follows, spreading precipitation into the
region Friday and Friday night it drops down the California coast
bringing periods of moderate to heavy rain to central and
southern California. Precipitation amounts will generally be one
to two thirds of an inch in the San Joaquin Valley, about an inch
in the foothills, and 1 to 2 inches in the mountains. While the
desert areas will not see much if any precipitation Thursday, they
will see about a third of an inch to as much as an inch of rain
with this second system. There will be 8 to 18 inches of snow
above 7000 feet. Another concern with this system will be gusty
southeast winds in the Kern County Mountains as well as the San
Joaquin Valley Friday afternoon as the low center remains near the
coast. Winds could gust over 35 mph in the San Joaquin Valley and
over 50 mph near the Grapevine.

Showers will continue over the region Saturday, but it looks
like there will be a bit of a break on Saturday night and Sunday
before yet another system moves in on Monday. This system looks
like it will affect northern and central California, with the
northern half of the CWA having the greatest potential for rain.
The combined qpf from these storms Friday through Monday will
undoubtedly raise water levels and increase the threat of river
and road flooding, mud slides and debris flows in the foothill
regions.

Beyond Monday, the operational GFS and ECMWF begin to diverge in
their solutions, with the GFS moving the system out by Tuesday
and then brushing the northern portion of the CWA with rain again
on Wednesday. The ECMWF is slower and keeps precipitation going
over the region Tuesday and Wednesday, especially over the
mountains. For now, have leaned toward the wetter ECMWF for
Tuesday as the ensembles also lean that direction. By Tuesday,
snow levels are expected to lower to between 5000 and 6000 feet.

&&

.AVIATION...
In the San Joaquin Valley, widespread MVFR and areas of IFR in mist
and low clouds thru 21Z today. Local LIFR in fog thru 19Z today.
Otherwise, VFR conditions prevail for the next 24 hours across the
central CA interior.

&&

.AIR QUALITY ISSUES...
On Wednesday February 15 2017... Fireplace/Wood Stove Burning
Status is: No Burning Unless Registered in Fresno... Kern...
Kings... Madera... Merced and Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Dense Fog Advisory until 11 AM PST this morning CAZ089>092.

&&

public...Bean
avn/fw...DS
synopsis...Bean

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 1:00 PM PSTWinter Storm WatchHNX15 hr
Feb 15, 1:16 PM PSTHigh Wind WatchHNX26 hr
Feb 15, 1:47 PM PSTFlash Flood WatchHNX62 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.